Indiana, 2010Damaging Wind in Indiana, June 13, 2010
June 13, 2010 · NWS LMK · 1 event in 1 county or zone
An outflow boundary from earlier convection served as the focus for isolated afternoon thunderstorms in southern Indiana. Isolated wind damage was produced by one of these storms in Washington county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from earlier convection served as the focus for isolated afternoon thunderstorms in southern Indiana. Isolated wind damage was produced by one of these storms in Washington county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 13, 6:07 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 6:07 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT SUN JUN 13 2010
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND MONDAY)...
GIVEN THE POOR PERFORMANCE OF THE MODELS RECENTLY IN SOUTHERN
INDIANA AND CENTRAL KENTUCKY AND WITH THE LARGE SCALE PATTERN
CHANGING VERY LITTLE HAVE GONE WITH A PERSISTENCE FORECAST FOR THIS
SHORT TERM.
MESOETA WANTS TO BREAK DOWN THE UPPER RIDGE TONIGHT AND ESPECIALLY
TOMORROW...BUT THIS IS LIKELY OVERDONE. THE GFS SOLUTION KEEPING THE
UPPER RIDGE INTACT AND THE QUASI-STATIONARY EAST-WEST PLAINS/LAKES
SURFACE TROF TO OUR NORTH SEEMS MORE PLAUSIBLE. THIS WILL KEEP US IN
THE SAME WEATHER REGIME THAT WE HAVE BEEN SEEING OVER THE PAST
COUPLE OF DAYS...WITH A WARM MUGGY NIGHT TONIGHT...HOT AND STICKY
AGAIN TOMORROW...AND THE POSSIBILITY OF SCATTERED STORMS ESPECIALLY
IN THE AFTERNOON AND EVENING.
WILL GO ABOVE GUIDANCE FOR LOWS TONIGHT WITH TEMPERATURES BOTTOMING
OUT GENERALLY IN THE MIDDLE 70S. SKIES SHOULD BE MOSTLY CLEAR TO
PARTLY CLOUDY WITH HIGH SURFACE RELATIVE HUMIDITY AND LIGHT WINDS.
COULD HAVE A FEW EVENING THUNDERSTORMS AS WELL.
TOMORROW WILL SEE HIGHS ONCE AGAIN AROUND THE LOWER 90S AND HEAT
INDEX READINGS IN THE 100 TO 104 DEGREE RANGE. MESOETA WANTS TO
GENERATE WIDESPREAD CONVECTION OVER THE MID MISSISSIPPI VALLEY ON AN
OUTFLOW BOUNDARY GENERATED BY OVERNIGHT PLAINS MCS ACTIVITY...AND
BRING THIS STORMINESS INTO THE LMK CWA MONDAY AFTERNOON. GIVEN THE
MESOETA/S BEHAVIOR OF BREAKING THE SOUTHEAST RIDGE DOWN TO QUICKLY
WILL LEAN AWAY FROM THIS SOLUTION...AND MORE TOWARD THE GFS IDEA OF
ANOTHER DAY OF GENERAL POP-UP STORMS IN THE MOIST UNSTABLE AFTERNOON
AIR.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
LITTLE CHANGE FOR THE WEEK AHEAD AS HOT AND HUMID REMAIN THE KEY
WORDS THIS FORECAST PERIOD. HIGH PRESSURE OVER THE SOUTHEASTERN U.S.
WILL CONTINUE TO DOMINATE THE AREA...THOUGH SEVERAL SHORT WAVES WILL
SLIDE OVER THE TOP OF THE RIDGE THROUGH THE GREAT LAKES DURING THE
WEEK...PROVIDING FOCUS FOR THUNDERSTORM GENERATION AS THEY DO. THESE
WAVES WILL LIKELY SHOW UP ON OUR DOORSTEP IN THE FORM OF DECAYING
MCS' EJECTING OUT OF THE UPPER MISSISSIPPI VALLEY. BECAUSE THESE
ARE ELUSIVE FOR THE MODELS TO ACCOUNT THE SHORT TERM...LET ALONE THE
LONG ONE...THERE IS POOR AGREEMENT IN THE TIMING AND STRENGTH OF THE
SHORT WAVES TO MOVE THROUGH THE NORTHEAST U.S. DURING THE WEEK.
THE MOST CONFIDENT STATEMENT TO BE MADE IS THAT THE BETTER CHANCE
FOR WIDESPREAD PRECIP WILL BE NORTH RATHER THAN SOUTH.
ALL GUIDANCE HINTS AT A WEAK COLD FRONT TEASING THE AREA TUESDAY
NIGHT INTO WEDNESDAY BEFORE WASHING OUT AND GIVING WAY TO A WEAK
SOUTHERLY FLOW AGAIN FOR THE REMAINDER OF THE PERIOD. THE FRONT
SHOULD PROVIDE THE BEST CHANCE FOR ORGANIZED CONVECTION...WITH THE
REMAINDER OF THE WEEK LOOKING AT PRIMARILY POPCORN-LIKE DIURNAL
SHOWERS AND THUNDERSTORMS. IN THE ABSENCE OF AN MCS...ANY STORMS
THAT OCCUR WILL BE WEAK TO MARGINAL AT BEST...WITH HEAVY RAIN THE
GREATEST THREAT DUE TO THE HIGH FREEZING LEVEL AND WEAK STEERING
WINDS.
THE GREATEST THREAT FOR THE WEEK WILL BE HEAT INDICES. WHILE THESE
SHOULD REMAIN BELOW THE ADVISORY LEVEL OF 105 FOR THE MOST
PART...AMPLE LOW LEVEL MOISTURE WILL PREVENT MUCH RELIEF AT NIGHT AS
TEMPERATURES REMAIN ABOVE 70 THROUGH THE PERIOD. DAYTIME HIGHS WILL
VARY LITTLE ACROSS THE AREA...RANGING FROM THE UPPER 80S TO THE MID
90S DEPENDING UPON CLOUD COVER.
&&
.AVIATION (00Z TAF ISSUANCE)...
SHOULD BE ABLE TO HOLD ON TO VFR CONDITIONS THROUGH THE PERIOD
HOWEVER A FEW CONCERNS ADDRESS. FIRST OF ALL...SCATTERED
CONVECTION ACROSS CENTRAL MO/IL/IN THAT HAS FIRED ALONG A QUASI
STATIONARY FRONTAL BOUNDARY SHOULD STAY NORTH OF THE AREA. THAT
BEING SAID...A FEW SHOWERS HAVE POPPED UP JUST SOUTH OF THE OHIO
RIVER AND CANNOT COMPLETELY RULE OUT ANY SHOWER IMPACTING A
TERMINAL IN OUR UNSTABLE ENVIRONMENT. SINCE COVERAGE IS EXPECTED
TO BE VERY MINIMAL SOUTH OF ANY REAL TRIGGER MECHANISM...
ESPECIALLY WITH THE LOSS OF DAYTIME HEATING...WILL LEAVE MENTION
OUT OF TAFS. ALSO...WITH VERY MOIST LOWER LEVELS COULD NOT RULE
OUT A BRIEF PERIOD OF MVFR VISBY/S TOWARD DAWN...HOWEVER BASED ON
LAST NIGHTS OBS AND A BIT DRIER CONDITIONS CURRENTLY WILL KEEP
VISIBILITY ABOVE 6 MILES. OTHERWISE...EXPECT LIGHT SOUTHWEST WINDS
IN GENERAL THROUGH THE PERIOD WITH SCATTERED CU AROUND 4 TO 5 K
FEET ON MONDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN BE POSSIBLE...ESPECIALLY AT KSDF.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........13
LONG TERM.........JA
AVIATION..........BJS
Hazardous weather outlook, Jun 13, 2:36 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT SUN JUN 13 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
336 PM EDT SUN JUN 13 2010 /236 PM CDT SUN JUN 13 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
WIDELY SCATTERED EVENING THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY
HEAVY RAIN AND DANGEROUS LIGHTNING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE OVER THE AREA
THROUGHOUT THE WEEK. THIS WILL RESULT IN HEAT INDICES TOPPING OUT
FROM THE UPPER 90S TO NEAR 105 DURING THE DAYS...AND ONLY
DROPPING INTO THE MID 70S AT BEST DURING THE NIGHTTIME HOURS. THE
PROLONGED PERIOD OF HEAT MAY BECOME DANGEROUS FOR THE ELDERLY...AS
WELL AS PETS.
THERE IS A CHANCE FOR HIT AND MISS THUNDERSTORMS EACH AFTERNOON.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE BEST CHANCE
FOR THUNDERSTORMS APPROACHING SEVERE LIMITS WILL BE TO THE NORTH OF
INTERSTATE 64...ESPECIALLY MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
13/JBS
In the hours before
Special weather statement, Jun 13, 7:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT SUN JUN 13 2010
INZ077-078-140130-
SCOTT-WASHINGTON-
857 PM EDT SUN JUN 13 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF BEDFORD...AND MOVING EAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
MOUNT CARMEL...
MCKINLEY...
RUSH CREEK VALLEY...
MILLPORT...
PLATTSBURG...
PUMPKIN CENTER...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3861 8577 3871 8633 3873 8633 3877 8629
3879 8620 3878 8617 3879 8609 3875 8599
3876 8592 3873 8590 3873 8587 3880 8582
3882 8577
TIME...MOT...LOC 0057Z 280DEG 23KT 3880 8629
AMLSpecial weather statement, Jun 13, 8:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT SUN JUN 13 2010
INZ076-140145-
ORANGE-
910 PM EDT SUN JUN 13 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
BEDFORD TO 10 MILES EAST OF WASHINGTON...AND MOVING SOUTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
ROLAND...
ORLEANS...
PROSPECT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8632 3858 8661 3855 8670 3868 8670
3869 8669 3869 8659
TIME...MOT...LOC 0110Z 315DEG 22KT 3881 8657 3864 8699
AMLSpecial weather statement, Jun 13, 8:31 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 PM EDT SUN JUN 13 2010
INZ077>079-092-140200-
CLARK-JEFFERSON-SCOTT-WASHINGTON-
931 PM EDT SUN JUN 13 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF SCOTTSBURG...AND MOVING EAST AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
LEOTA...
VIENNA...
UNDERWOOD...
MARYSVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8552 3850 8565 3871 8633 3873 8633
3877 8629 3879 8620 3878 8617 3879 8609
3875 8599 3876 8592 3873 8590 3873 8587
3880 8582 3883 8574
TIME...MOT...LOC 0131Z 291DEG 27KT 3867 8591
AMLThunderstorm Wind, Washington
- When
- June 13, 8:55 PM EST
- Where
- Washington County, 0.17 mi ENE of Hardinsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.471, -86.277
A roof was blown off a barn on Hardinsburg-Livonia Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 13 to 18, 2010$817,000 · 1 in hail · 30 events
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010$325,000 · EF1 · 8 events
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Flooding and Damaging Winds in Indiana, June 13 to 14, 2010$20,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244302.